MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D142902
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) ablation procedure with an optrell mapping catheter with trueref technology and prior to being inserted into the body, the catheter coating was coming off and wires and hardware were exposed.The catheter was replaced and the procedure continued.The reporter stated that the faulty catheter was brand new.A replacement catheter was requested.The reporter stated that the ngen generator was used for ablation.There was no adverse patient consequence reported.Additional information indicated that the issue was found near the paddle component of the optrell.The catheter was not inserted through a sheath.The damage was noted when the catheter was removed from package.
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection of the returned device was performed following j&j procedures.Visual inspection was performed, and the paddle's splines were observed broken with internal components exposed.The damage observed is related to the manipulation of the device during the procedure as customer reported.The component exposed issue reported by the customer was confirmed.The potential cause of the issue cannot be established.The instructions for use contain (ifu) the following warning and precaution: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded backward toward the handle.Collapse the spines together using the insertion tube prior to insertion.Do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24186663
Report Number2029046-2026-00315
Device Sequence Number8131576
Product Code MTD
UDI-Device Identifier10846835025811
UDI-Public(01)10846835025811(11)240917(17)270916(10)31442678M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142902
Device Lot Number31442678M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Initial Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN RF GENERATOR, US
Patient SexUnknown